Alert archive / Alabama / Freeze Warnings in 2019

Freeze Warning 3, NWS Mobile, AL

March 6, 201912 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this freeze warning at Mar 6, 2019, 9:53 AM CST for 12 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 7, 2019, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2019, 9:53 AM CST (15:53 UTC)
In effect from
Mar 7, 2019, 12:00 AM CST
Expired
Mar 7, 2019, 7:16 AM CST
In force
7 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2393 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-158 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WWUS74 KMOB 061553
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
953 AM CST Wed Mar 6 2019

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-070000-
/O.UPG.KMOB.FR.Y.0001.190307T0600Z-190307T1400Z/
/O.NEW.KMOB.FZ.W.0003.190307T0600Z-190307T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay,
Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, 
Leakesville, McLain, Wiggins, and Lucedale
953 AM CST Wed Mar 6 2019

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY...

The National Weather Service in Mobile has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM CST
Thursday. The Frost Advisory is no longer in effect. 

* TEMPERATURE...Mid to upper 20s interior to around 30 closer to
  the coast. It will persist from the late evening-early morning 
  time frame until a few hours after sunrise this morning.
  

* IMPACTS...Freezing conditions will be detrimental to tender, 
  early springtime garden seedlings if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ALZ265-266-FLZ202-204-206-070000-
/O.CON.KMOB.FR.Y.0001.190307T0600Z-190307T1400Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
953 AM CST Wed Mar 6 2019

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...

* TEMPERATURE...30 to 35 degrees and will persist from the late 
  evening-early morning time frame until a few hours after sunrise
  this morning.

* IMPACTS...Near freezing conditions and areas of frost will be 
  detrimental to tender, early springtime garden seedlings if left
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. 
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
147 
WWUS74 KMOB 070101
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
701 PM CST Wed Mar 6 2019

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-070915-
/O.CON.KMOB.FZ.W.0003.190307T0600Z-190307T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay,
Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, 
Leakesville, McLain, Wiggins, and Lucedale
701 PM CST Wed Mar 6 2019

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...

* TEMPERATURE...Ranging from the upper 20s to around 32 degrees.
  Freezing temperatures will begin late this evening or just after
  midnight and will persist until around 8 AM Thursday morning. 

* IMPACTS...Freezing conditions will be detrimental to tender, 
  early springtime garden seedlings if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ALZ265-266-FLZ202-204-206-070915-
/O.CON.KMOB.FR.Y.0001.190307T0600Z-190307T1400Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
701 PM CST Wed Mar 6 2019

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST THURSDAY...

* TEMPERATURE...32 to 35 degrees and will persist from late this
  evening until around 8 AM Thursday morning. 

* IMPACTS...Near freezing conditions and areas of frost will be 
  detrimental to tender, early springtime garden seedlings if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
991 
WWUS74 KMOB 071316
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
716 AM CST Thu Mar 7 2019

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-071430-
/O.CAN.KMOB.FZ.W.0003.000000T0000Z-190307T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay,
Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, 
Leakesville, McLain, Wiggins, and Lucedale
716 AM CST Thu Mar 7 2019

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Mobile has cancelled the Freeze
Warning. 

Temperatures will begin to move above freezing.

$$

ALZ265-266-FLZ202-204-206-071430-
/O.CAN.KMOB.FR.Y.0001.000000T0000Z-190307T1400Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
716 AM CST Thu Mar 7 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Frost
Advisory. 

The threat of frost has ended.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 6, 5:23 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 6, 5:23 AM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
523 AM CST Wed Mar 6 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...VFR conditions next 24 hrs. Generally Light north
to northeast wind today. /10

&&

.PREV DISCUSSION... /issued 406 AM CST Wed Mar 6 2019/

NEAR TERM /Now Through Wednesday night/...Axis of surface high
moves over the Mid-South and Tennessee River Valley today.
Will remain dry. Daytime highs in the mid 50s will be well below
climatology by around 13 degrees on average. Another cold night
tonight with freezing conditions along and north of I-10. With frost
likely to develop late tonight, a frost advisory will be issued for
the entire area. /10

SHORT TERM /Thursday Through Friday night/...A zonal flow
pattern develops over the region on Thursday as an upper trof
over the northeastern states moves further off to the north. A
shortwave embedded in the westerly flow aloft weakens while moving
from the central Plains to across the interior eastern states
through Friday. While a surface ridge will be in place over much
of the northern Gulf coast, a surface low associated with the
shortwave advances along the Red River valley then dissipates
while moving across Arkansas. Modest isentropic lift associated
with the periphery of this weakening feature will support small
pops generally over the northwestern portion of the area Friday
and Friday night, but otherwise dry conditions are expected. Note
that a frost advisory will be in effect until 8 am Thursday
morning. A stronger surface low develops through Friday night over
the central Plains in response to a vigorous upper trof, and this
system will be discussed in the LONG TERM period. /29

LONG TERM /Saturday Through Tuesday/...The upper trof over the
central states takes on a strong negative tilt on Saturday then
evolves into an upper low before moving across the Great Lakes
region on Sunday. The associated surface low deepens on Saturday
while moving to Iowa, then occludes with the upper system Saturday
night before moving into Canada on Sunday. With the aid of a
series of shortwaves in the southern fringe of the upper trof,
strong deep layer forcing advances quickly across part of the
region Saturday into Saturday night, followed by a weak cold front
moving through the forecast area on Sunday. Ahead of the
approaching front, MLCAPE values are expected to increase to
around 500 J/kg over the western portion of the area Saturday
afternoon, followed by values of 500 to 1000 J/kg shifting
eastward across the area Saturday night into Sunday morning. A 40
to 50 knot 850 mb jet results in 0-1 km helicity values of 200-400
J/kg by Saturday afternoon then shear values gradually drop off
Saturday night as the upper jet weakens.

A squall line will likely have developed west of the area in
response to this deep layer forcing and convective environment. A
consensus moves the strongest portion of the squall line across
central/northern Mississippi and mainly into northern Alabama
during Saturday afternoon into Saturday evening. Weaker forcing
will be present over the forecast area during this time period,
but looks sufficient for concern.  Guidance has been struggling
with how quickly a warm layer centered near 700 mb will erode
during Saturday. This is an important factor in determining when
the potential for strong/severe storm development begins over the
area, and the latest guidance shows this warm layer persisting
through much of Saturday afternoon before eroding - but confidence
is this timing is low. After the warm layer erodes, while lapse
rates near 7C/km will be present above 3 km, beneath this lapse
rates of 5.5C/km (and a bit lower) are indicated which could prove
to be a significant limiting factor.

Confidence is tempered by the potential impacts of the low level
lapse rates, but given the path of the best forcing/strongest
squall line, it looks like the northwestern portion of the
forecast area has the best chance of seeing potential severe
storms, with less of a potential over the remainder of the
forecast area. The Storm Prediction Center continues to highlight
almost all of the forecast area in a risk area and will continue
to monitor. For the remainder of the period, expect isolated to
scattered patches of rain on Monday due to isentropic lift, then
Tuesday looks fairly dry, although another upper trof will be
advancing across the central states and could bring fairly high
rain chances back to the area on Wednesday. /29

FIRE...Afternoon relative humidities will drop to 20 to 25
percent across most of the area today, except for the immediate
coast. There is also the potential for lower surface dewpoints,
and hence lower relative humidity values than indicated. At this
time, surface winds will remain below critical levels which will
preclude consideration of other factors such as ERC and KBDI. So,
will hold off on issuance of a Red Flag Warning or Fire Weather
Watch at this time. /29

MARINE...Small craft advisory remains in place through 8 AM this
morning for the open Gulf waters. Winds begin to decrease and seas
subside through the remainder of the day as axis of surface high
pressure moves over the area. A moderate onshore flow sets up over
the weekend resulting in a building trend in seas. A chance of
showers and storms also return to the forecast by the weekend.
/10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Frost Advisory from midnight tonight to 8 AM CST Thursday for
     ALZ051>060-261>266.

     Freeze Warning until 9 AM CST this morning for ALZ051>060-
     261>266.

FL...Frost Advisory from midnight tonight to 8 AM CST Thursday for
     FLZ201>206.

     Freeze Warning until 9 AM CST this morning for FLZ201>206.

MS...Frost Advisory from midnight tonight to 8 AM CST Thursday for
     MSZ067-075-076-078-079.

     Freeze Warning until 9 AM CST this morning for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 8 AM CST this morning for GMZ631-632-
     650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 6, 4:39 AM CST, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
439 AM CST Wed Mar 6 2019

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-071200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
439 AM CST Wed Mar 6 2019

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Freeze Warning.
   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Frost Advisory.

Some strong to perhaps severe storms are possible across the area
mainly from Saturday afternoon into Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-071200-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
439 AM CST Wed Mar 6 2019

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Freeze Warning.
   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Frost Advisory.

Some strong to perhaps severe storms are possible across the area
mainly from Saturday afternoon into Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-071200-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
439 AM CST Wed Mar 6 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Increasing onshore flow and building waves this weekend brings
hazards to small marine craft. Winds and waves locally higher in
weekend storms.

GMZ631-632-650-655-670-675-071200-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
439 AM CST Wed Mar 6 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Increasing onshore flow, building waves and seas this weekend brings
hazards to small marine craft. Winds, waves and seas locally higher
in weekend storms.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:49 AM CSTFrost AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more28 hr

Nearby

Freeze Warnings in Alabama, 2019Freeze Warnings in Mississippi, 2019Freeze Warnings in Florida, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.